Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 129, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 5, 2015, 6:03 PM PDT for San Bernardino County, California; Clark County, Nevada. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2015, 6:03 PM PDT (01:03 UTC)
- Expired
- Oct 5, 2015, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 140 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 6:44 PM PDT | FLASH FLOOD | 10 S Needles, CA | CALTRANS REPORTED MULTIPLE VEHICLES STUCK ON HIGHWAY 95 BETWEEN MILE MARKERS 47 AND 49.ROAD CLOSED IN BOTH DIRECTIONS. |
| Oct 5, 6:44 PM PDT | FLASH FLOOD | 4 S Needles Airport, CA | CALTRANS REPORTED MULTIPLE VEHICLES STUCK ON HIGHWAY 95 BETWEEN MILE MARKERS 47 AND 49.ROAD CLOSED IN BOTH DIRECTIONS. |
| Oct 5, 6:59 PM PDT | FLASH FLOOD | 4 Sse Needles, CA | FIVE MILE ROAD WAS IMPASSABLE IN TWO PLACES. SCRAPERS WERE BEING CALLED IN TO REMOVE DEBRIS. |
| Oct 5, 6:59 PM PDT | FLASH FLOOD | 6 Sse Needles, CA | FIVE MILE ROAD WAS IMPASSABLE IN TWO PLACES. SCRAPERS WERE BEING CALLED IN TO REMOVE DEBRIS. |
| Oct 5, 8:42 PM PDT | FLASH FLOOD | 1 Sse Vidal Junction, CA | CALTRANS REPORTED THAT HIGHWAY 95 WAS CLOSED IN BOTH DIRECTIONS DUE TO FLOODING. |
| Oct 5, 8:42 PM PDT | FLASH FLOOD | Vidal Junction, CA | CALTRANS REPORTED THAT HIGHWAY 95 WAS CLOSED IN BOTH DIRECTIONS DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 1.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
105
WGUS55 KVEF 060103
FFWVEF
CAC071-NVC003-060400-
/O.NEW.KVEF.FF.W.0129.151006T0103Z-151006T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
603 PM PDT MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
SOUTHERN CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 900 PM PDT
* AT 601 PM PDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ALONG HIGHWAY 95 BETWEEN NEEDLES AND VIDAL
JUNCTION. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGHWAY 95 AT MILE MARKER 29...NEEDLES...EARP...HIGHWAY 95 AND I-
40...VIDAL JUNCTION...BLACK MEADOW LANDING CAMPGROUND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARIZONA NEAR MILE MARKER 0.
INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 132 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3413 11475 3512 11480 3502 11464 3487 11464
3483 11458 3477 11456 3471 11447 3461 11443
3459 11444 3452 11438 3446 11439 3445 11434
3436 11423 3436 11419 3430 11414 3426 11413
3426 11416 3419 11423 3414 11432
$$
BP2 follow-up statements
781
WGUS75 KVEF 060222
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
722 PM PDT MON OCT 5 2015
CAC071-NVC003-060400-
/O.CON.KVEF.FF.W.0129.000000T0000Z-151006T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-CLARK NV-
722 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR
SOUTHEASTERN SAN BERNARDINO AND SOUTHERN CLARK COUNTIES...
AT 719 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS ARE MOVING
AWAY FROM HIGHWAY 95 BETWEEN NEEDLES AND VIDAL JUNCTION.
HOWEVER...HIGHWAY 95 HAS BEEN CLOSED DUE TO WATER...MUD AND DEBRIS
FLOWING OVER THE ROADWAY BETWEEN MILE MARKERS 47 AND 49. MULTIPLE
VEHICLES ARE STRANDED DUE TO THE FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHWAY 95
AT MILE MARKER 29...PARKER DAM...NEEDLES...EARP...HIGHWAY 95 AND I-
40...VIDAL JUNCTION...BLACK MEADOW LANDING CAMPGROUND AND BIG RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARIZONA NEAR MILE MARKER 0.
INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 132 AND 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3413 11475 3512 11480 3502 11464 3487 11464
3483 11458 3477 11456 3471 11447 3461 11443
3459 11444 3452 11438 3446 11439 3445 11434
3436 11423 3436 11419 3430 11414 3426 11413
3426 11416 3419 11423 3414 11432
$$
BP323
WGUS75 KVEF 060353
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
853 PM PDT MON OCT 5 2015
CAC071-NVC003-060402-
/O.EXP.KVEF.FF.W.0129.000000T0000Z-151006T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-CLARK NV-
853 PM PDT MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO AND
SOUTHERN CLARK COUNTIES WILL EXPIRE AT 900 PM PDT...
HEAVY RAIN HAD ENDED ALONG HIGHWAY 95 IN CALIFORNIA...AND NO
ADDITIONAL FLOODING IS EXPECTED.
CALTRANS REPORTED THAT HIGHWAY 95 WAS CLOSED IN BOTH DIRECTIONS AT
VIDAL JUNCTION DUE TO FLOODING. PLEASE OBEY ALL BARRICADES.
LAT...LON 3413 11475 3512 11480 3502 11464 3487 11464
3483 11458 3477 11456 3471 11447 3461 11443
3459 11444 3452 11438 3446 11439 3445 11434
3436 11423 3436 11419 3430 11414 3426 11413
3426 11416 3419 11423 3414 11432
$$
MORGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:38 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 5, 3:38 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 338 PM PDT MON OCT 5 2015 .SYNOPSIS...A COLD AREA OF LOW PRESSURE WILL MOVE EAST ACROSS THE MOJAVE DESERT TONIGHT AND THEN HEAD SOUTHEAST ACROSS ARIZONA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT THEN COME TO AND END FROM WEST TO EAST ACROSS THE AREA ON TUESDAY. SNOW LEVELS WILL FALL FROM 10000 FEET THIS EVENING TO 8500 TO 9000 FEET TONIGHT WITH ACCUMULATIONS ABOVE THAT LEVEL. DRIER AND WARMER WEATHER IS EXPECTED FROM WEDNESDAY ON INTO THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. A COLD AND POTENT MID/UPPER LEVEL LOW CAN EASILY BE SEEN SWIRLING ON WATER VAPOR IN THE WESTERN MOJAVE DESERT THIS AFTERNOON CLOSE TO BARSTOW. SHOWERS AND THUNDERSTORMS HAVE BEEN SWIRLING AROUND THE LOW WITH MOST OF THE ACTIVITY EAST AND NORTH OF THE LOW CENTER. THERE HAVE BEEN SOME AREAS OF STEADIER PRECIPITATION (ESPECIALLY WHERE THE FLOW HAS AIDED IN LIFTING MOISTURE THROUGH UPSLOPE OFF THE TERRAIN) AS WELL AS WHERE WE HAVE SEEN TRAINING OF SHOWERS AND THUNDERSTORMS. SO FAR TODAY, THE MAIN HAZARD IN OUR AREA HAS BEEN FLOODING WHICH HAS MAINLY BEEN OF THE ADVISORY LEVEL ALTHOUGH IN AREAS OF THE HEAVIEST RAIN OR TERRAIN SENSITIVE SPOTS MET THE WARNING LEVEL THRESHOLD. ROADS WILL CONTINUE TO REMAIN SLICK ACROSS THE AREA FOR THE EVENING COMMUTE OR LATE NIGHT TRAVEL AND WE ADVISE YOU TO REMEMBER TO SLOW DOWN. RAINFALL RATES IN ANY STRONGER THUNDERSTORMS OR ANY AREAS THAT SEE TRAINING COULD EXCEED A HALF AN INCH PER HOUR AND PERHAPS IN SOME CASES CLOSER TO AN INCH GIVEN THE BETTER THAN AVERAGE MOISTURE CONTENT IN THE ATMOSPHERE FOR OCTOBER WITH PWATS BETWEEN 0.80 INCH AND AN INCH PER IPW SENSORS. WE CANNOT DISCOUNT SOME STRONGER THUNDERSTORMS THIS EVENING GIVEN THE SHEAR IN PLACE ACROSS OUR AREA. THE COLD LOW CENTER NEARBY WILL ALSO LOWER FREEZING LEVELS ALLOWING HAIL TO BE MORE LIKELY TO REACH THE SURFACE. THE MAIN HAZARDS WITH STORMS WILL REMAIN HAIL AND GUSTY WINDS TO 50 MPH, THOUGH WITH THE MOISTER LOW-LEVELS THE WIND THREAT WILL BE A LITTLE MORE LIMITED. SNOW LEVELS ROSE TO 10000 FEET THIS AFTERNOON AND WILL SLOWLY LOWER TONIGHT LIKELY DROPPING LOWER OVER THE CENTRAL AND SOUTHERN PARTS OF THE AREA CLOSER TO THE CENTER OF THE LOW. THESE AREAS WILL ALSO BE IN THE AREA OF STRONGEST FORCING AS THE LOW CENTER TRACKS DIRECTLY OVERHEAD. 700 MB TEMPS OFF THE GFS AND ECMWF ARE FORECAST TO DROP TO 0C WHICH WOULD PUT SNOW LEVELS CLOSE TO 8000-8500 FEET WHICH IS VERY NEAR FORECASTED WET BULB ZERO HEIGHTS. THE WINTER WEATHER ADVISORIES WILL REMAIN IN EFFECT. IN THE SIERRA AND WHITE MOUNTAINS, UPSLOPE FLOW MAY CRANK OUT A FEW INCHES THIS AFTERNOON, HOWEVER, MORE SIGNIFICANT SNOW MAY COME LATER TONIGHT INTO TUESDAY MORNING IN THE SPRING MOUNTAINS AND SHEEP RANGE. ANY HEAVIER BURSTS OF PRECIPITATION MAY DRIVE SNOW LEVELS DOWN ANOTHER 500 FEET OR SO. LOWS TONIGHT WILL BE TRICKY AS TEMPS IN SOME SPOTS LIKE LAS VEGAS NEVER REALLY WARMED UP TODAY. WE MAY SEE A VERY SLOW FALL THIS EVENING OR EVEN SEE TEMPS RISE A BIT THEN FALL LATER ON. AS A RESULT I ADJUSTED LOWS DOWN QUITE A BIT AND LEANED TOWARD THE COOLER END OF GUIDANCE BASED ON CURRENT TEMPS. IN ADDITION, WE MAY SEE SOME FOG DEVELOP IN THE MOUNTAINS TONIGHT DUE TO THE LOWER CLOUD BASES AS WELL AS ON THE RIM OF VALLEYS WHERE RAIN FELL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TOMORROW AS THE LOW CENTER HEADS INTO ARIZONA AND MOVES SOUTHEAST. GRAUPEL AND HAIL WILL BE POSSIBLE WITH ANY STRONGER ACTIVITY AS FREEZING LEVELS REMAIN LOW. TEMPS WILL ALSO REMAIN ABOUT 10 DEGREES BELOW NORMAL FOR HIGHS. SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END OF TUESDAY NIGHT FROM WEST TO EAST. DRY WEATHER RETURNS ACROSS THE AREA FOR WEDNESDAY AND HIGH TEMPS SHOULD JUMP UP BY AROUND 10 DEGREES. LINGERING MOISTURE IN THE LOWER TO MID-LEVELS WILL KEEP SOME CUMULUS AROUND. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT. TEMPERATURES WILL CONTINUE TO WARM BACK UP ON THURSDAY AND RETURN TO WELL ABOVE NORMAL LEVELS AS A POSITIVELY TILTED RIDGE ALOFT BUILDS BACK INTO THE AREA. THE 250 MB JET REMAINS OVERHEAD ORIENTED FROM THE NORTHWEST TO THE SOUTHEAST ON THURSDAY WHICH COULD BRING A DECENT AMOUNT OF CIRRUS CLOUDS TO THE AREA. THE GFS CROSS SECTIONS SHOW THINGS FAIRLY CLOSE TO SATURATED ABOVE 400 MB IN THIS TIME FRAME WHICH WOULD JUSTIFY AT LEAST A PARTLY CLOUDY SKY. HOWEVER, BY THURSDAY NIGHT THE JET SHIFTS OUT OF THE AREA AND SUNSHINE SHOULD BECOME MORE PLENTIFUL FOR FRIDAY AND SATURDAY AS THE RIDGE BUILDS FURTHER IN. OVER THE WEEKEND THE CLOSED LOW THAT IS CURRENTLY IMPACTING THE AREA IS SHOWN BY BOTH THE 12Z OPERATIONAL GFS AND ECMWF TO RETROGRADE BACK WEST AROUND THE RIDGE ACROSS NORTHWEST MEXICO. THERE IS SOME POTENTIAL OVER THE WEEKEND THIS MAY HELP SEND A FEED OF HIGHER LEVEL MOISTURE BACK INTO THE AREA WHICH MAY LIMIT SUNSHINE. HOWEVER, TEMPS ARE EXPECTED TO REMAIN 5 TO 8 DEGREES ABOVE NORMAL. IT WILL FEEL MORE LIKE MID TO LATE SEPTEMBER VERSUS EARLY OCTOBER. && .AVIATION...FOR MCCARRAN...A LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY MORNING THEN WORK ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON. THIS WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS MOVING FROM SOUTHEAST TO NORTHWEST AT 15 TO 25 MPH TONIGHT AND TUESDAY... ESPECIALLY IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. LOCAL MOUNTAIN OBSCURATIONS ARE LIKELY. ANOTHER ROUND OF SHOWERS IN THE TERMINAL AREA APPEARS FAVORABLE THIS EVENING THEN CONFIDENCE IS LOW IN DETERMINING WHEN ADDITIONAL SHOWERS MAY IMPACT KLAS. FOG COULD BE OBSERVED AROUND THE LAS VEGAS VALLEY LATE TONIGHT AND EARLY TUESDAY MORNING...MOST LIKELY NEAR THE FOOTHILLS. WINDS WILL BE LIGHT AND VARIABLE...GENERALLY LESS THAN 6 KNOTS...EXCEPT WHEN BRIEFLY INFLUENCED BY SHOWERS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN CALIFORNIA WILL SLOWLY MOVE OVER SOUTHERN NEVADA BY TUESDAY MORNING THEN WORK ITS WAY INTO WESTERN ARIZONA TUESDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST NEVADA...NORTHWEST ARIZONA AND PORTIONS OF SAN BERNARDINO COUNTY CALIFORNIA. MOUNTAIN OBSCURATIONS WILL OCCUR AROUND MUCH OF THE REGION THROUGH TUESDAY AFTERNOON AND PATCHY FOG WILL BE POSSIBLE LATE TONIGHT AND TUESDAY MORNING OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA. WINDS WILL GENERALLY BE LIGHT EXCEPT NEAR THUNDERSTORMS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/LONG TERM...STACHELSKI AVIATION...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 5, 1:35 PM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
135 PM PDT MON OCT 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 11 W VALLEY OF FIRE STAT36.45N 114.71W
10/05/2015 CLARK NV LAW ENFORCEMENT
NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE
TO FLOODING. PICTURES INDICATE ABOUT A FOOT
OF WATER FLOWING OVER THE ROAD.
&&
NFLocal storm report, Oct 5, 4:01 PM PDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 1 SE MOAPA 36.65N 114.60W
10/05/2015 CLARK NV AMATEUR RADIO
6 TO 8 INCHES OF WATER WERE REPORTED FLOWING OVER HIDDEN
VALLEY ROAD NEAR THE CALIFORNIA WASH. WATER LEVEL ROSE TO
3.5 FEET OF FLOWING WATER OVER THE ROAD AT 344 PM.
&&
STACHELSKILocal storm report, Oct 5, 4:47 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FUNNEL CLOUD 10 WNW WHITE HILLS 35.78N 114.52W
10/05/2015 MOHAVE AZ PUBLIC
A PUBLIC REPORT OF A FUNNEL CLOUD WITH PHOTO WAS
SUBMITTED THROUGH FACEBOOK TO THE NWS ALONG HIGHWAY 93
JUST SOUTH OF THE TURN OFF TO TEMPLE BAR. THE EVENT TIME
WAS ESTIMATED BY RADAR. THE FUNNEL WAS ACCOMPANIED BY
HAIL AND RAIN.
&&
STACHELSKILocal storm report, Oct 5, 4:49 PM PDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 PM PDT MON OCT 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL COTTONWOOD COVE 35.49N 114.69W
10/05/2015 E1.25 INCH CLARK NV PUBLIC
COTTONWOOD COVE MARINA REPORTS SEVERE HAIL A
LITTLE LARGER THAN A QUARTER, STRONG WINDS,
AND FLOODING. UNKNOWN AT THIS TIME IF THERE
IS DAMAGE.
&&
NFLocal storm report, Oct 5, 4:56 PM PDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT MON OCT 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD 2 NE BIG PINE 37.19N 118.25W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTED ROCK AND MUD ON SR 168 JUST
EAST OF DEATH VALLEY ROAD.
0445 PM SNOW 2 SSW ASPENDELL 37.21N 118.61W
10/04/2015 M2.5 INCH INYO CA PUBLIC
TOTAL ACCUMULATION AS OF 4:45 PM PDT AT LAKE
SABRINA. ALSO REPORTED AN RV SLID OFF THE
ROAD NEAR THE BOAT RAMP.
1145 AM FLASH FLOOD 4 NNW PAHRUMP 36.27N 116.00W
10/04/2015 NYE NV LAW ENFORCEMENT
ROAD CLOSURES REPORTED BETWEEN LESLIE RD AND
SR-372 IN PAHRUMP. ROCKS REPORTED ON SOME
ROADS AS WELL.
1245 PM LIGHTNING AMARGOSA VALLEY 36.64N 116.40W
10/04/2015 NYE NV LAW ENFORCEMENT
NYE COUNTY SHERIFF'S OFFICE REPORTS THREE
POWER POLES STRUCK BY LIGHTNING. TIME AND
LOCATION APPROXIMATED.
1245 PM FLASH FLOOD 5 SW BEATTY 36.86N 116.84W
10/04/2015 NYE NV LAW ENFORCEMENT
NYE COUNTY SHERIFF'S OFFICE REPORTS FLOODING
AND DEBRIS OVER THE ROAD ON SR 374 AT MILE
MARKER 6.
1250 PM FLASH FLOOD 1 ESE FURNACE CREEK 36.45N 116.85W
10/04/2015 INYO CA PUBLIC
FLOOD WATERS ENTERED SEVERAL ROOMS AT THE
FURNACE CREEK INN. SR 190 WAS CLOSED IN
FRONT OF THE RESORT.
0105 PM FLASH FLOOD FURNACE CREEK 36.46N 116.87W
10/04/2015 INYO CA PUBLIC
SEVERAL ROADS WERE CLOSED ON THE EAST AND
SOUTH SIDE OF DEATH VALLEY NATIONAL PARK DUE
TO FLOODING, INCLUDING DAYLIGHT PASS ROAD,
BADWATER ROAD, AND SR 190 TO DEATH VALLEY
JUNCTION.
0215 PM FLASH FLOOD 28 NNW STOVEPIPE WELLS 36.98N 117.36W
10/04/2015 INYO CA PARK/FOREST SRVC
SCOTTYS CASTLE ROAD WAS CLOSED DUE TO WATER
AND ROCKS ON THE ROAD.
0250 PM FLASH FLOOD 10 E PANAMINT SPRINGS 36.36N 117.29W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTS BOULDERS NEEDED TO BE REMOVED ON
SR 190 AT TOWNE PASS.
0300 PM SNOW 1 NNE SOUTH LAKE 37.19N 118.56W
10/04/2015 M4.0 INCH INYO CA PUBLIC
AN EMPLOYEE AT THE PARCHERS RESORT NEAR
SOUTH LAKE REPORTED 4 INCHES OF NEW SNOW.
THE RESORT ELEVATION IS 9284 FEET.
0400 PM SNOW ASPENDELL 37.24N 118.60W
10/04/2015 M1.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED AN INCH OF SNOW BETWEEN
215 PM AND 4 PM AT 8500 FEET IN ASPENDELL.
PRECIPITATION THEN CHANGED BACK TO LIGHT
RAIN.
1110 AM HAIL 4 SSE PAHRUMP 36.16N 115.96W
10/04/2015 E0.75 INCH NYE NV PUBLIC
SOCIAL MEDIA REPORT OF DIME-SIZED HAIL ON
THE SOUTH SIDE OF PAHRUMP. LOCATION
APPROXIMATED.
0525 PM FLASH FLOOD 19 WSW SHOSHONE 35.91N 116.61W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTED A MAJOR ROAD WASHOUT BETWEEN
MILE MARKERS 48 AND 49 ON BADWATER ROAD.
0545 PM FLASH FLOOD 3 E PANAMINT SPRINGS 36.34N 117.41W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTS MUD AND DEBRIS ON SR 190 EAST OF
PANAMINT VALLEY ROAD.
0600 PM FLASH FLOOD 9 W LONE PINE 36.59N 118.22W
10/04/2015 INYO CA PUBLIC
A LARGE ROCKSLIDE OCCURRED OFF A CLIFF AND
ONTO WHITNEY PORTAL ROAD DUMPING LARGE
BOULDERS ONTO ONE LANE OF THE ROAD. THE
EVENT TIME IS AN ESTIMATE.
1100 PM SNOW 2 SW ASPENDELL 37.22N 118.62W
10/04/2015 M5.0 INCH INYO CA PUBLIC
LAKE SABRINA BOAT RAMP MEASURED 5 INCHES OF
SNOW FROM AROUND NOON TO 11 PM ON 10/4 AT AN
ELEVATION OF 9139 FEET.
0721 AM SNOW 3 WSW LONE PINE 36.59N 118.12W
10/05/2015 U0.0 INCH INYO CA LAW ENFORCEMENT
A VEHICLE WAS STUCK IN THE SNOW AT HORSESHOE
MEADOWS ROAD NEAR WHITNEY PORTAL ROAD.
0933 AM HAIL BOULDER CITY 35.98N 114.83W
10/05/2015 E0.50 INCH CLARK NV TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED IN BOULDER CITY
NEAR WASHINGTON AND UTAH.
0115 PM FLASH FLOOD 11 W VALLEY OF FIRE STAT36.45N 114.71W
10/05/2015 CLARK NV LAW ENFORCEMENT
NHP REPORTS VALLEY OF FIRE ROAD CLOSED DUE
TO FLOODING. PICTURES INDICATE ABOUT A FOOT
OF WATER FLOWING OVER THE ROAD.
0222 PM FUNNEL CLOUD 10 SE WILLOW BEACH 35.78N 114.52W
10/05/2015 MOHAVE AZ PUBLIC
A PUBLIC REPORT OF A FUNNEL CLOUD WITH PHOTO
WAS SUBMITTED THROUGH FACEBOOK TO THE NWS
ALONG HIGHWAY 93 JUST SOUTH OF THE TURN OFF
TO TEMPLE BAR. THE EVENT TIME WAS ESTIMATED
BY RADAR. THE FUNNEL WAS ACCOMPANIED BY HAIL
AND RAIN.
0330 PM FLASH FLOOD 2 S MOAPA 36.65N 114.60W
10/05/2015 CLARK NV AMATEUR RADIO
6 TO 8 INCHES OF WATER WERE REPORTED FLOWING
OVER HIDDEN VALLEY ROAD NEAR THE CALIFORNIA
WASH. WATER LEVEL ROSE TO 3.5 FEET OF
FLOWING WATER OVER THE ROAD AT 344 PM.
0444 PM HAIL COTTONWOOD COVE 35.49N 114.69W
10/05/2015 E1.25 INCH CLARK NV PUBLIC
COTTONWOOD COVE MARINA REPORTS SEVERE HAIL A
LITTLE LARGER THAN A QUARTER, STRONG WINDS,
AND FLOODING. UNKNOWN AT THIS TIME IF THERE
IS DAMAGE.
&&
VEF STAFFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:31 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 5, 5:47 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Oct 5, 6:29 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Oct 5, 6:40 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Oct 5, 7:39 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Oct 5, 8:06 PM PDT | Flash Flood Warning | VEF | Clark | 114 min |
Nearby
Flash Flood Warnings in California, 2015Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.